Skip to content

Everything’s Topsy Turvy

September 13, 2012

Things are a struggle right now, I can’t even pretend to be positive at the moment, life is hard (and then I feel guilty for saying that as my life is easy compared to some).  I’ve been on the Mycophenalate (Cellcept) for 10 days now and I’ve not had any problems with it as far as I can tell, but I think the tapering of the prednisone is taking its toll.

I’m pretty despondent after my latest eye appointment on Tuesday; I had convinced myself my eyesight was improving and I got all the way to the bottom of the chart (which I couldn’t do last time) but when the consultant examined my eyes and I excitedly asked him if they’d improved he replied “They haven’t deteriorated”.  I should be happpy about this, he already told me they wouldn’t improve, but I guess I had some false hope.  His “You haven’t got that much of a moon face” comment also peed me off as I didn’t think I had a moon face at all….

I had 3 things I wanted to clear up at the consultant appointment:

1) Could I have the weekly blood tests for cellcept at my docs surgery to save me trekking into the RVI every week where I can never get parked and am never there less than 3 hours.
2) When will he allow me ONE glass of wine on a Friday night.
3) How long will I be on the mycophenalate/cellcept? (hoping for an answer of months as the risks scare me).

I did not get the answers I wanted to hear:

1) NO! We need to see you at the RVI because we are changing your levels around and until they are stabilised (likely to take a few months) we need you here every week. Bugger.
2) NO WINE! Until the levels are stabilised (likely to take a few months). Bugger.
3) At least a year, possibly longer term – it will take months to stabilise initially. Bugger.

I was at the RVI for 4 hours, my husband had to leave mid appointment to get my daughter as her after school club was due to close and then come back with her to get me. I left the house at 2pm, I got home at 7.30pm, it took it out of me.  Have to go back on Monday and do it all again… and then the next week, and then the next week, and then…

Yesterday the nurse from my GP surgery rang me about my trip to Marrakech and told me I was going to need Hepatitis A vaccination and also about the risks I need to weigh up travelling to the region whilst immunosuppressed.  I have to say I have been getting a bit anxious about this anyway with travel insurance problems as well as the health issues, but the trip has been paid for and my family were excited to go (as was I – we booked it in February and were due to go next month). Anyway, my husband and I decided last night to cancel the trip, I just don’t think it’s worth the risk travelling to a country where the tap water is dodgy with my current poor health.  This is a blow emotionally and financially. I love to travel, LOVE,  I used to work in travel and I don’t feel like I’ve had a holiday unless I’ve been on a plane somewhere, but we have paid to reschedule the flights to Barcelona in May – never been there and at least it’s in the EU so better for me insurance and medical-care wise.  For next month we’ve booked a break away in Scotland at a family spa hotel so we are going somewhere.  I think travel will be an issue going forward, my dad lives in the states and I’m not sure I’ll ever get travel insurance to cover me going there…

Yesterday my steroids were tapered down fom 15mg to 12.5mg and Cellcept up to 750mg twice a day from 500. I wouldn’t have thought a 2.5mg taper would affect me, but I feel like HELL today. I had 3 hours sleep last night, what’s all that about I was on 80mg prednisone a few weeks ago, I thought things were meant to improve?  My body aches like it hasn’t for weeks, my head is pounding and my emotions are more heightened than normal. Is that the taper or is it just everything taking its toll?   I guess feeling low doesn’t help with the physical symptoms either…  My husband reckons that because my medication levels (and types) are changing weekly I never get a chance to settle and get used to one drug regime, he’s probably right – everything’s topsy turvy.

I hope I sleep tonight, I’m saving my temazepam for a Friday night sleep treat!

Advertisements
Leave a Comment

Leave a Reply

Fill in your details below or click an icon to log in:

WordPress.com Logo

You are commenting using your WordPress.com account. Log Out / Change )

Twitter picture

You are commenting using your Twitter account. Log Out / Change )

Facebook photo

You are commenting using your Facebook account. Log Out / Change )

Google+ photo

You are commenting using your Google+ account. Log Out / Change )

Connecting to %s

%d bloggers like this: